Initially I thought the Hg must be in my environment, so I took many steps to address environment. For example, I did not eat any fish for several years. Addressing environment didn’t seem to make a difference.
When I had the lead crisis, my doc said that the lead could be in my bones. We hope to absorb calcium when we are young, but if the environment is polluted, we can absorb other metals. When we age, the bones release density. The lead crisis was perfectly timed with my changing hormones. He said the situation is not that unusual – just my skin reaction was unusual.
My theory is that the Hg is leaching from my bones. The Grover’s disease surfaced during my first pregnancy, and I remember my gyn telling me that bone mineral density decreases during pregnancy. This is just a theory – a story for me to make for myself so this disease makes sense to me.
It takes a bottle to clear my skin, which is convenient, because after a bottle I have to give my body a rest to rebuild blood. A potential side effect is neutropenia, and I get that side effect. Much of 2006 was spent with me taking pills and getting blood tests to figure out how long I could safely treat. The Chemet also makes me feel bad, and getting on and off of it is the hardest part. If I could do one long treatment, that would be best, but I cannot.
I take a bottle, and I take as much as I can stand, between 4 – 7 pills a day, so 400 mg – 700 mg per day. I start out low and work up, as allowed by side effects. I try to get through the process within 2 weeks. Dr. Dantzig discovered the Grover’s disease/Hg connection, and in his paper, he described dosing of 200 – 300 mg TID for one to two months. https://www.tandfonline.com/doi/abs/10. ... -200046177
The others who I knew who were trying out the treatment shortly after the paper was published all needed to stay on for longer to get clear skin. But then, we were the people who had had unrelenting disease for years and years and years. It comes and goes for most people.
For my first round, I was on for one month. My skin was clearing, I had adjusted to the med, and I felt great! One huge surprise was that my insomnia lessened so that I was able to get off Ambien….after 7 years. Later I learned that Hg can be a huge contributor to insomnia. But the blood work came out badly, I had very low neutrophils, and I had to take a break.
I am aware of chelation protocols where people take high doses for 3 days, rest 11, then continue for 3 days. If I did that, then I would be wrecked for those 3 days. It also doesn’t make sense to me. You take the drug, maybe trigger movement of Hg, which I’m told is when it does most harm, and then stop, many times. Better I think to take the drug consistently and consistently lower the body’s burden.